Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 277, NWS Indianapolis, IN

July 18, 2015Jackson County, Jennings County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 18, 2015, 5:06 AM EDT for Jackson County, Jennings County, Washington County, Indiana. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 5:06 AM EDT (09:06 UTC)
Expired
Jul 18, 2015, 11:43 PM EDT
In force
19 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Jennings County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vernon Fork Muscatatuck River near Vernon (VRNI3). The gauge peaked at 21.06 ft at Jul 18, 2015, 4:00 AM EDT.

actionminormoderate102007/1807/1907/20
Action stage
12 ft
Minor stage
17 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WGUS43 KIND 180906
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 AM EDT SAT JUL 18 2015

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  Big Walnut Creek...Driftwood River...White Lick Creek...Youngs 
  Creek...Muscatatuck River...

.Lowland flooding will develop along rivers in central and southern 
Indiana. Significant flooding is not expected. Flooding will affect 
some local and State Roads...Low agricultural land and some river 
parks. flooding will begin by [day of the week].

Optional info [recent rain and additional rain will cause the highest
flood levles since ] major flooding is not expected. Flooding x feet 
above flood stage is expected.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC063-109-182106-
/O.NEW.KIND.FL.W.0276.150718T0906Z-000000T0000Z/
/MOOI3.2.ER.150718T0418Z.150718T0815Z.000000T0000Z.UU/
506 AM EDT SAT JUL 18 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White Lick Creek at Mooresville.
* until further notice.
* At  4:30 AM Saturday the stage was 20.0 feet.
* Flood stage is 17.0 feet.
* At 20.0 feet...Extensive agricultural flooding is in progress.

&&

LAT...LON 3968 8640 3955 8638 3949 8640 3948 8638
      3956 8634 3967 8638             

$$

INC071-079-175-182105-
/O.NEW.KIND.FL.W.0277.150718T0906Z-150719T0343Z/
/VRNI3.1.ER.150718T0427Z.150718T1200Z.150718T1543Z.UU/
506 AM EDT SAT JUL 18 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Muscatatuck River at Vernon.
* until this evening.
* At  4:45 AM Saturday the stage was 21.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by this
  morning. The river will fall below flood stage late this morning.
* At 22.0 feet...Unusual high flow and flooding occurs.

&&

LAT...LON 3901 8561 3891 8587 3873 8595 3871 8589
      3885 8580 3894 8557             

$$

INC133-182105-
/O.NEW.KIND.FL.W.0278.150718T0906Z-000000T0000Z/
/RLVI3.1.ER.150718T0735Z.150718T0830Z.000000T0000Z.UU/
506 AM EDT SAT JUL 18 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Big Walnut Creek near Reelsville.
* until further notice.
* At  4:30 AM Saturday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flooding begins along portions of Big Walnut Creek.

&&

LAT...LON 3957 8696 3954 8700 3949 8695 3949 8694
      3954 8697 3956 8694             

$$

INC005-081-145-182105-
/O.NEW.KIND.FL.W.0279.150718T1800Z-150720T0000Z/
/DREI3.1.ER.150718T1800Z.150719T0000Z.150719T1200Z.UU/
506 AM EDT SAT JUL 18 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Driftwood River near Edinburgh 2 SW.
* from this afternoon to Sunday evening.
* At  4:30 AM Saturday the stage was 9.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 11.2 feet by this evening.the river will fall below 
  flood stage by tomorrow morning.
* At 12.0 feet...Lowland flooding reported along Sugar Creek and Big 
  Blue River in southern Johnson County in March 2011.  Lowland 
  flooding begins along portions of the Driftwood River in northern 
  Bartholomew County.  Water is near CR 950N to Double Y Saddle Club.

&&

LAT...LON 3937 8601 3920 8597 3920 8591 3922 8592
      3922 8595 3936 8595             

$$

INC081-182105-
/O.NEW.KIND.FL.W.0280.150718T0906Z-000000T0000Z/
/AMTI3.1.ER.150718T0507Z.150718T0815Z.000000T0000Z.UU/
506 AM EDT SAT JUL 18 2015

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Youngs Creek at Amity.
* until further notice.
* At  4:15 AM Saturday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* At 7.0 feet...Youngs Creek is at flood stage.  Most low areas along 
  creek are flooded.   Aproaches to CR 400S bridge over Youngs Creek 
  begin to flood.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$
2 follow-up statements
062 
WGUS83 KIND 180923
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 AM EDT SAT JUL 18 2015

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Big Walnut Creek...Driftwood River...Muscatatuck River...White Lick 
  Creek...Youngs Creek...



Rainfall of 2 to 4 plus inches fell Friday afternoon and evening across portions of central Indiana. Street flooding has occurred in many locations and has caused rapid rises on area creeks and streams, which will then lead to rises on the rivers.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC063-109-190923-
/O.CON.KIND.FL.W.0276.000000T0000Z-000000T0000Z/
/MOOI3.2.ER.150718T0418Z.150718T0815Z.000000T0000Z.UU/
523 AM EDT SAT JUL 18 2015

The Flood Warning continues for
  The White Lick Creek at Mooresville.
* until further notice.
* At  4:30 AM Saturday the stage was 20.0 feet.
* Flood stage is 17.0 feet.
* At 20.0 feet...Extensive agricultural flooding is in progress.

&&

LAT...LON 3968 8640 3955 8638 3949 8640 3948 8638
      3956 8634 3967 8638             

$$

INC071-079-175-190343-
/O.CON.KIND.FL.W.0277.000000T0000Z-150719T0343Z/
/VRNI3.1.ER.150718T0427Z.150718T1200Z.150718T1543Z.UU/
523 AM EDT SAT JUL 18 2015

The Flood Warning continues for
  The Muscatatuck River at Vernon.
* until this evening.
* At  4:45 AM Saturday the stage was 21.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by this
  morning. The river will fall below flood stage late this morning.
* At 22.0 feet...Unusual high flow and flooding.

&&

LAT...LON 3901 8561 3891 8587 3873 8595 3871 8589
      3885 8580 3894 8557             

$$

INC071-093-175-190922-
/O.CON.KIND.FL.W.0165.000000T0000Z-000000T0000Z/
/WHLI3.2.ER.000000T0000Z.150717T0500Z.000000T0000Z.UU/
523 AM EDT SAT JUL 18 2015

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.3 
  feet late this morning.
* At 23.5 feet...Extensive flooding in progress affecting local 
  residents and closing several local roads.  River residents very 
  concerned.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

INC133-190922-
/O.CON.KIND.FL.W.0278.000000T0000Z-000000T0000Z/
/RLVI3.1.ER.150718T0735Z.150718T0830Z.000000T0000Z.UU/
523 AM EDT SAT JUL 18 2015

The Flood Warning continues for
  The Big Walnut Creek near Reelsville.
* until further notice.
* At  4:30 AM Saturday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flooding begins along portions of Big Walnut Creek.

&&

LAT...LON 3957 8696 3954 8700 3949 8695 3949 8694
      3954 8697 3956 8694             

$$

INC005-081-145-190922-
/O.CON.KIND.FL.W.0279.150718T1800Z-150720T0000Z/
/DREI3.1.ER.150718T1800Z.150719T0000Z.150719T1200Z.UU/
523 AM EDT SAT JUL 18 2015

The Flood Warning continues for
  The Driftwood River near Edinburgh 2 SW.
* from this afternoon to Sunday evening.
* At  4:30 AM Saturday the stage was 9.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 11.2 feet by this evening.the river will fall below 
  flood stage by tomorrow morning.
* At 12.0 feet...Lowland flooding reported along Sugar Creek and Big 
  Blue River in southern Johnson County in March 2011.  Lowland 
  flooding begins along portions of the Driftwood River in northern 
  Bartholomew County.  Water is near CR 950N to Double Y Saddle Club.

&&

LAT...LON 3937 8601 3920 8597 3920 8591 3922 8592
      3922 8595 3936 8595             

$$

INC081-190922-
/O.CON.KIND.FL.W.0280.000000T0000Z-000000T0000Z/
/AMTI3.1.ER.150718T0507Z.150718T0915Z.000000T0000Z.UU/
523 AM EDT SAT JUL 18 2015

The Flood Warning continues for
  The Youngs Creek at Amity.
* until further notice.
* At  5:15 AM Saturday the stage was 7.8 feet.
* Flood stage is 7.0 feet.
* At 7.0 feet...Youngs Creek at flood stage.  Most low areas along 
  creek are flooded.   Aproaches to CR 400S bridge over Youngs Creek 
  begin to flood.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$
597 
WGUS83 KIND 181519
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1119 AM EDT SAT JUL 18 2015

...The Flood Warning is no longer in effect for portions of the
following rivers in central Indiana...

  Driftwood River...Muscatatuck River...Sugar Creek...

.The Muscatatuck River at Vernon...the Driftwood River near 
Edinburgh and the Sugar Creek at Crawfordsville have fallen below 
or will crest below flood stage in central Indiana.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-079-175-181549-
/O.CAN.KIND.FL.W.0277.000000T0000Z-150719T0343Z/
/VRNI3.1.ER.150718T0427Z.150718T0800Z.150718T1147Z.UU/
1119 AM EDT SAT JUL 18 2015

The Flood Warning is cancelled for
  The Muscatatuck River at Vernon.
* At 10:45 AM Saturday the stage was 9.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  7:47 AM Saturday.
* Forecast...The river will continue to fall to 6.1 feet by tomorrow 
  morning.


&&

LAT...LON 3901 8561 3891 8587 3873 8595 3871 8589
      3885 8580 3894 8557             

$$

INC005-081-145-181549-
/O.CAN.KIND.FL.W.0279.000000T0000Z-150720T0000Z/
/DREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1119 AM EDT SAT JUL 18 2015

The Flood Warning is cancelled for
  The Driftwood River near Edinburgh 2 SW.
* At 10:30 AM Saturday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 10.5 feet this
  evening.


&&

LAT...LON 3937 8601 3920 8597 3920 8591 3922 8592
      3922 8595 3936 8595             

$$

INC107-121-181549-
/O.CAN.KIND.FL.W.0275.000000T0000Z-150719T1530Z/
/CRWI3.1.ER.150718T0235Z.150718T0830Z.150718T1257Z.UU/
1119 AM EDT SAT JUL 18 2015

The Flood Warning is cancelled for
  The Sugar Creek at Crawfordsville.
* At 10:30 AM Saturday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  8:57 AM Saturday.
* Forecast...The river will continue to fall to 5.0 feet by tomorrow 
  morning.


&&

LAT...LON 4014 8678 4000 8707 3985 8739 3981 8734
      3991 8701 4009 8675             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 18, 4:56 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 18, 4:56 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 AM EDT SAT JUL 18 2015

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 344 AM EDT SAT JUL 18 2015

A STRONG UPPER LEVEL RIDGE NOSING INTO THE AREA WILL MAKE FOR THE
HOTTEST DAY OF THE YEAR THUS FAR ACROSS CENTRAL INDIANA...WITH
HIGH TEMPERATURES IN THE LOW TO MID 90S AND HEAT INDEX VALUES IN
THE MID 100S. THE VERY HOT AND HUMID AIRMASS MAY ALLOW FOR
THUNDERSTORM DEVELOPMENT IN THE HEAT OF THE DAY ALONG REMNANT
BOUNDARIES FROM PRIOR CONVECTION. A MORE ORGANIZED FRONTAL SYSTEM
WILL APPROACH FROM THE NORTHWEST LATE TONIGHT AND DROP THROUGH THE
AREA SUNDAY INTO SUNDAY NIGHT...WITH STORMS LIKELY. THIS FRONTAL
BOUNDARY WILL BRING TEMPERATURES CLOSER TO NORMAL NEXT WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 344 AM EDT SAT JUL 18 2015

HEIGHTS RISE ACROSS THE AREA TODAY AS THE RIDGE STRENGTHENS TO OUR
SOUTH...BUT WITH RESIDUAL BOUNDARIES FROM PRIOR CONVECTION AND A
VERY HOT AND HUMID AIRMASS IN PLACE...WITH DEWPOINTS WELL INTO THE
70S...WILL HAVE TO CARRY AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
THIS AFTERNOON AND EVENING. OTHERWISE HEAT IS THE SIGNIFICANT
FORECAST VARIABLE.

CONSENSUS NUMBERS HAVE BEEN RUNNING COOL LATELY AND THIS LOOKS TO
BE THE CASE AGAIN. HAVE BUMPED THEM UP AT LEAST A COUPLE OF
DEGREES...AND EXPECT HIGHS TO REACH THE LOW TO MID 90S ACROSS THE
AREA. COUPLED WITH THE EXTREMELY HIGH DEWPOINTS...HEAT INDEX
VALUES WILL LIKELY REACH THE MID 100S. THIS IS COVERED WELL BY
PREVIOUSLY ISSUED HEAT ADVISORY.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 344 AM EDT SAT JUL 18 2015

STORMS FROM PEAK HEATING MAY LINGER INTO THE EVENING...AND THEN
ACROSS THE NORTH WILL REQUIRE POPS LATE TONIGHT AS THE FRONT
BEGINS TO APPROACH THE AREA. LIKELY POPS WILL BE REQUIRED SUNDAY
INTO SUNDAY NIGHT AS THIS BOUNDARY DROPS THROUGH THE AREA. AREA IS
OUTLOOKED DAY 2 AND THIS APPEARS REASONABLE. CHANCE POPS WILL BE
REQUIRED ACROSS THE SOUTH ON MONDAY NEARER THE LINGERING FRONTAL
BOUNDARY...AND THEN ACROSS THE ENTIRE AREA MONDAY NIGHT AS AN
UPPER LEVEL WAVE APPROACHES AND THE BOUNDARY BEGINS TO SHIFT BACK
NORTH.

CONSENSUS NUMBERS CONTINUE TO RUN COOL ON MAX TEMPS AND HAVE
ADJUSTED ACCORDINGLY. MIN TEMPS APPEAR MORE REASONABLE.
TEMPERATURES WILL BEGIN A GRADUAL RETURN TO MORE NORMAL NUMBERS
TOWARD THE END OF THE WEEKEND INTO EARLY NEXT WEEK.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ISSUED AT 334 AM EDT SAT JUL 18 2015

UPPER RIDGE WILL RECENTER OVER THE HIGH PLAINS EARLY IN THE PERIOD
BEFORE SHIFTING BACK EAST AND EXPANDING INTO THE MISSISSIPPI
VALLEY BY NEXT WEEKEND AS AN UPPER LOW SHIFTS EAST INTO THE
CANADIAN MARITIMES. THIS WILL KEEP THE REGION ON THE RIDGE
PERIPHERY WITHIN A NORTHWEST FLOW PATTERN WITH AT LEAST A FEW
OPPORTUNITIES FOR STORMS.

GOOD CHANCE FOR SCATTERED STORMS TUESDAY WITH THE FRONTAL
BOUNDARY DROPPING SOUTH THROUGH THE OHIO VALLEY. HIGH PRESSURE
BUILDS IN BEHIND THE FRONT AND SHOULD PROVIDE AT LEAST A BRIEF
BREAK FROM THE STORMY WEATHER MIDWEEK. CONVECTIVE CHANCES WILL
RETURN THURSDAY AND FRIDAY AS A WARM FRONT APPROACHES FROM THE
WEST. APPEARS NOW THE POTENTIAL FOR HOTTER TEMPERATURES WILL HOLD
OFF UNTIL THE WEEKEND...WITH HIGHS PRIMARILY IN THE 80S THROUGH
THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 180900Z TAF UPDATE/...
ISSUED AT 456 AM EDT SAT JUL 18 2015

LITTLE CHANGE NEEDED FOR THE 09Z UPDATE. FEW POCKETS OF STRATOCU
DRIFTING ACROSS THE TERMINALS OTHERWISE JUST DEALING WITH CIRRUS.
COULD STILL SEE SOME BRIEF PERIOD OF MVFR CONDITIONS FROM FOG
THROUGH ABOUT 12Z.

06Z DISCUSSION FOLLOWS.

SOME FOG EXPECTED TO DEVELOP OVERNIGHT AND INTO THE EARLY MORNING HOURS ON
SATURDAY GIVEN THE HUMID AIR MASS AND LIGHT WINDS. AIR MASS HAS BEEN MIXED
UP DUE TO THE CONVECTION AND/OR ASSOCIATED OUTFLOWS...SO CONFIDENCE IN
WIDESPREAD/PROLONGED IFR VISIBILITY RESTRICTIONS IS LOW AT THIS TIME. WILL
KEEP VISIBILITY RESTRICTIONS ABOVE IFR FOR NOW.

EXPECTED SOME DIURNAL CLOUD DEVELOPMENT AROUND 020 BY THE LATE MORNING
HOURS ON SATURDAY.

SURFACE WINDS 6 KTS OR LESS OVERNIGHT EXPECTED TO BECOME 230-250 DEGREES AT
8-10 KTS BY MIDDAY SATURDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...JAS/RYAN
Hazardous weather outlook, Jul 18, 4:21 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
421 AM EDT SAT JUL 18 2015

INZ021-028>031-035>049-051>057-060>065-067>072-190830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
421 AM EDT SAT JUL 18 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS...SOME STRONG...WILL BE POSSIBLE THIS
AFTERNOON THROUGH TONIGHT. CONDITIONS WILL BE HOT TODAY.

HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL.
HEAT INDEX VALUES APPROACHING OR EXCEEDING 105 DEGREES.

TIMING: THIS AFTERNOON AND OVERNIGHT FOR STORMS. THIS AFTERNOON
FOR HEAT.

DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO THUNDERSTORM
CHANCES TODAY AND TONIGHT. HEAT INDEX VALUES WILL APPROACH OR
EXCEED 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY
EVENING. THERE IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR
MONDAY COULD BE STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR
EXCEED 100 FOR PARTS OF CENTRAL INDIANA THROUGH SUNDAY.

DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY
BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND
MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY OR MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 17, 11:12 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            HONEY CREEK IS OVERFLOWING AT PADDOCK ROAD...ONE CAR
            HAS BEEN ABANDONED FROM RISING WATER. WATER IS FILLING
            YARDS AND STARTING TO FLOW OVER THE ROAD SOUTH OF THE
            BRIDGE. WORST OF THE FLOODING IS JUST NORTH OF THE
            BRIDGE TO APPROIMATELY SMITH VALLEY ROAD.

&&

BHH
Local storm report, Jul 17, 11:16 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N  86.85W
07/17/2015  M2.34 INCH       PUTNAM             IN   TRAINED SPOTTER

            RAINFALL OVER 2 HOURS TIME

&&

BHH
Local storm report, Jul 17, 11:18 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       JAMESTOWN               39.93N  86.63W
07/17/2015  E1.24 INCH       BOONE              IN   PUBLIC

            ESTIMATED RAINFALL BETWEEN 1.00 AND 1.24 INCHES
            REPORTED.

0345 PM     HAIL             LYNN                    40.05N  84.94W
07/17/2015  E1.00 INCH       RANDOLPH           IN   PUBLIC

            RELAYED FROM AMATEUR RADIO FROM THEIR SOCIAL MEDIA
            WEBPAGE

0358 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.25 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.25 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

0404 PM     TSTM WND DMG     3 NE LAFAYETTE          40.44N  86.83W
07/17/2015                   TIPPECANOE         IN   TRAINED SPOTTER

            MINOR TREE LIMBS DOWN

0404 PM     HAIL             3 NE LAFAYETTE          40.44N  86.83W
07/17/2015  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0420 PM     FUNNEL CLOUD     DAYTON                  40.38N  86.78W
07/17/2015                   TIPPECANOE         IN   PUBLIC

            LOCATED NORTHEAST OF INTERSECTION OF CR 450 E AND CR
            450 S WITHIN PAST 5 MINUTES. REPORT RELAYED VIA AMATEUR
            RADIO.

0425 PM     HAIL             WEST LAFAYETTE          40.44N  86.91W
07/17/2015  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            ACCOMPANIED BY HEAVY RAIN REDUCING VISIBILITY TO LESS
            THAN 1 MILE.

0427 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
07/17/2015  E0.75 INCH       MARION             IN   TRAINED SPOTTER

0430 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0430 PM     FLOOD            3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015                   TIPPECANOE         IN   TRAINED SPOTTER

            SOME WATER STANDING ON COUNTY ROAD 75 EAST

0450 PM     HEAVY RAIN       GREENWOOD               39.62N  86.11W
07/17/2015  M1.10 INCH       JOHNSON            IN   AMATEUR RADIO

            RAINFALL SINCE 4 PM EDT FOR A DURATION OF APPROXIMATELY
            50 MINUTES. LOCATED AT COUNTY ROADS 850 N AND 200 W.

0455 PM     TSTM WND DMG     BROWNSBURG              39.84N  86.39W
07/17/2015                   HENDRICKS          IN   PUBLIC

            ONE LARGE TREE DOWN BLOCKING WOODSTOCK DRIVE. NUMEROUS
            OTHER TREES SNAPPED IN HALF AS WELL AS UPROOTED
            THROUGHOUT BROWNSBURG.

0550 PM     FUNNEL CLOUD     GENEVA                  39.39N  85.72W
07/17/2015                   SHELBY             IN   LAW ENFORCEMENT

            TIME APPROXIMATED BY LAW ENFORCEMENT. REPORT ORIGINALLY
            FROM PUBLIC THEN DEPUTY WITNESSED FUNNELS UPON HIS
            ARRIVAL IN AREA OF SHELBY-DECATUR COUNTY LINE.

0552 PM     TSTM WND DMG     BURNEY                  39.32N  85.64W
07/17/2015                   DECATUR            IN   TRAINED SPOTTER

            TREES OR LIMBS DOWN. TIME ESTIMATED FROM RADAR.

0600 PM     HEAVY RAIN       4 W LEBANON             40.05N  86.55W
07/17/2015  E2.24 INCH       BOONE              IN   PUBLIC

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
            MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
            ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
            WATER.

0600 PM     TSTM WND DMG     4 W LEBANON             40.05N  86.55W
07/17/2015                   BOONE              IN   PUBLIC

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
            MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
            ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
            WATER.

0609 PM     HAIL             GREENSBURG              39.34N  85.48W
07/17/2015  E0.25 INCH       DECATUR            IN   AMATEUR RADIO

0616 PM     TSTM WND GST     MONTEZUMA               39.79N  87.37W
07/17/2015  E60 MPH          PARKE              IN   TRAINED SPOTTER

0616 PM     HAIL             MONTEZUMA               39.79N  87.37W
07/17/2015  E0.25 INCH       PARKE              IN   TRAINED SPOTTER

0616 PM     TSTM WND DMG     MILLHOUSEN              39.21N  85.44W
07/17/2015                   DECATUR            IN   TRAINED SPOTTER

            TREE FELL ON A PICKUP TRUCK. TIME ESTIMATED FROM RADAR.

0630 PM     TSTM WND GST     5 SW PLAINFIELD         39.65N  86.45W
07/17/2015  E60 MPH          HENDRICKS          IN   TRAINED SPOTTER

0630 PM     HEAVY RAIN       5 SW PLAINFIELD         39.65N  86.45W
07/17/2015  E1.49 INCH       HENDRICKS          IN   TRAINED SPOTTER

            RAIN OF BETWEEN 1.25 AND 1.49 INCHES WAS REPORTED AT
            I-70 REST STOP

0630 PM     TSTM WND DMG     5 S GREENSBURG          39.27N  85.48W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            *** 2 INJ *** TREE DOWN ON VEHICLE... NEAR 500S AND
            20W. TIME ESTIMATED.

0630 PM     TSTM WND DMG     LETTS                   39.23N  85.56W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ALONG ROUTE 3. TIME ESTIMATED.

0705 PM     HEAVY RAIN       2 SSE CLERMONT          39.79N  86.31W
07/17/2015  M2.51 INCH       MARION             IN   AMATEUR RADIO

            AMOUNT SINCE 230 PM EDT AT 10TH STREET AND COUNTRY CLUB
            ROAD

0729 PM     FLOOD            1 SE INDIANAPOLIS       39.77N  86.13W
07/17/2015                   MARION             IN   TRAINED SPOTTER

            600 BLOCK OF VIRGINA AVENUE IN FOUNTAIN SQUARE. WATER
            IS OVER THE CURB AND TAKING UP MOST OF THE NORTHBOUND
            LANE.

0739 PM     HAIL             TERRE HAUTE             39.47N  87.38W
07/17/2015  E0.50 INCH       VIGO               IN   PUBLIC

0850 PM     HEAVY RAIN       2 E JAMESTOWN           39.92N  86.60W
07/17/2015  E1.49 INCH       HENDRICKS          IN   PUBLIC

            RAINFALL BETWEEN 1.25 AND 1.49 INCHES FELL...STORM
            TOTAL

0910 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N  86.85W
07/17/2015  M2.34 INCH       PUTNAM             IN   TRAINED SPOTTER

            RAINFALL OVER 2 HOURS TIME

0915 PM     FLOOD            5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0915 PM     HEAVY RAIN       5 WSW GREENWOOD         39.59N  86.20W
07/17/2015  M2.75 INCH       JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0946 PM     FLOOD            NORTH VERNON            39.01N  85.63W
07/17/2015                   JENNINGS           IN   BROADCAST MEDIA

            HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
            THROUGH.

1000 PM     FLASH FLOOD      5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            HONEY CREEK IS OVERFLOWING AT PADDOCK ROAD...ONE CAR
            HAS BEEN ABANDONED FROM RISING WATER. WATER IS FILLING
            YARDS AND STARTING TO FLOW OVER THE ROAD SOUTH OF THE
            BRIDGE. WORST OF THE FLOODING IS JUST NORTH OF THE
            BRIDGE TO APPROIMATELY SMITH VALLEY ROAD.

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:15 PM EDTFlash Flood WarningINDBartholomew, Decatur, Jennings3 hr
Jul 17, 8:51 PM EDTFlash Flood WarningINDBoone, Clay, Clinton, Fountain, Hamilton, Hendricks and 8 more4 hr
Jul 17, 9:37 PM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Monroe4 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen57 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen56 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMontgomery, Parke37 hr
Jul 17, 11:14 PM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings9 hr
Jul 18, 12:43 AM EDTAreal Flood WarningINDBoone, Clinton, Hendricks, Johnson, Marion, Montgomery and 4 more9 hr
Jul 18, 12:49 AM EDTFlash Flood WarningINDParke16 hr
Jul 18, 1:27 AM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe9 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDHendricks, Morgan7 days
Jul 18, 5:06 AM EDTRiver Flood WarningINDPutnam7 days
Jul 18, 5:06 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby39 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDJohnson7 days
Jul 18, 11:13 AM EDTRiver Flood WarningINDPutnam24 hr
Jul 18, 11:13 AM EDTRiver Flood WarningINDClay, Greene33 hr
Jul 18, 4:37 PM EDTFlash Flood WatchINDParke27 hr
Jul 18, 4:38 PM EDTRiver Flood WarningINDJohnson7 days
Jul 18, 6:42 PM EDTSpecial Weather StatementINDHancock33 min
Jul 18, 7:43 PM EDTSpecial Weather StatementINDHancock32 min
Jul 18, 7:49 PM EDTSpecial Weather StatementINDDelaware26 min

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.